Ask The Doctor > Questions & Answers > Could i be pregnant?

Could i be pregnant?

Patient: Me and my boyfriend had sexual intercourse on December the 5th of 2014 with condom the condom broke so we bought. In emergency contraceptive and I took it that same day now on December the 8th of 2014 I decide to take a penicillin pill because I had a really bad ear ear again I thought I had an infection I totally forgot about my emergency contraceptive I really need to know if I’m at risk of being pregnant I’m panicking I need some answers thank you

 

 

Symptoms: Cramps spotting

 

 

Doctor: Hello,If you have taken an emergency contraceptive pill on 5th December following an intercourse and condom misadvent ure , then you landed up taking penicillin on 8th , which is known to cause a decreased efficacy of the pill. But as you have taken it 72 hrs later than the pill , the action of the pill is usually completed by then and withdrawal bleed should ensue within 7 days .As you have started experiencing cramps and spotting, this is probable onset of the withdrawal bleed itself. It is suggested that you wait for few days to allow the flow to resume and stop penicillin for few days if acute crisis of ear ache has been tided over.I hope i have answered your query in detail,wishing you good health,regards

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment